Florida, 2012Damaging Winds and Lightning Strike in Florida, August 2, 2012
August 2, 2012 · NWS MOB · 4 events in 2 counties and zones
Thunderstorms developed across the Florida Panhandle during the afternoon and produced high winds and lots of lightning which caused damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed across the Florida Panhandle during the afternoon and produced high winds and lots of lightning which caused damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 2, 10:10 AM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 2, 10:10 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1110 AM CDT THU AUG 2 2012
.UPDATE...FORECAST AND OBSERVED SOUNDINGS INDICATE A VERY UNSTABLE
ATMOSPHERE ACROSS THE CENTRAL GULF COAST THIS MORNING. MLCAPE VALUES
ARE ALREADY ABOVE 3000 J/KG DUE TO TEMPS IN LOWER 90S AND DEWPOINTS
AROUND 80. THE MORNING MICROBURST CHECKLIST UPDATE INDICATED A
LIKELY RISK OF DAMAGING DOWNBURSTS. A POSSIBLE HINDERING FACTOR WILL
BE THE CIRRUS SHIELD MOVING SOUTHWARD ACROSS WESTERN PORTIONS OF THE
AREA FROM MORNING CONVECTION TO OUR NORTH. THEREFORE...THE GREATEST
PROBABILITY OF SEEING SEVERE STORMS WILL LIKELY BE EAST OF
INTERSTATE 65 WHERE THERE WILL BE LESS CLOUD COVER RESULTING IN THE
HIGHEST INSTABILITY VALUES. /13
&&
.SHORT TERM [TODAY AND TONIGHT]...VERY IMPRESSIVE MCV MOVING OUT OF
EASTERN MO THIS MORNING IS PROGGED TO DROP SOUTH ACROSS MS AND SE LA
LATER THIS MORNING AND THIS AFTERNOON RESULTING IN MUCH BETTER LIFT
OR MID LEVEL FORCING ACROSS MUCH OF THE CENTRAL GULF COAST REGION
LATER THIS MORNING CONTINUING THROUGH EARLY TONIGHT. MAIN CONCERN
WITH THIS PATTERN WILL BE THE TRACK AND TIMING OF THIS VORT AS IT
MOVES ACROSS THE DEEP SOUTH THROUGHOUT THE DAY. LATEST MODEL
GUIDANCE...BOTH THE THE GFS AND NAM...SHOW THIS IMPULSE PUSHING
SOUTH ACROSS MUCH OF MS AND SE LA LATER TODAY RESULTING IN BETTER
COVERAGE OF THUNDERSTORMS ACROSS MS AND LA STRETCHING INTO NORTHERN
AND WESTERN SECTIONS OF OUR CWFA BEGINNING LATER THIS MORNING. DUE
TO THE STRENGTH AND SIZE OF THIS VORT COMBINED WITH BETTER
DIFFLUENCE ALOFT FURTHER TO THE SOUTH ALONG THE COAST BELIEVE WILL
SEE ENOUGH FORCING AND ENHANCED LIFT ACROSS OUR CWFA FOR SOME
IMPRESSIVE CELL GROWTH BEGINNING LATER THIS MORNING...ESPECIALLY
OVER NORTHERN AND WESTERN SECTIONS. LATEST MODEL SOUNDINGS ALSO SHOW
INCREASED MOISTURE ADVECTION THROUGHOUT THE DAY WITH PWATS CLIMBING
TO AROUND 2 INCHES FOR MOST AREAS RESULTING IN SOME IMPRESSIVE
RAINFALL AMOUNTS LATER TODAY. WITH PLENTY OF MOISTURE ADVECTION
NOTED ESPECIALLY IN THE UPPER LEVELS EXPECT AN INCREASE IN HIGH
CLOUDS ALSO LATER TODAY AND TONIGHT. WITH THIS BETTER CLOUDINESS
ALOFT HIGH TEMPS COULD BE SOMEWHAT AFFECTED ESPECIALLY TO THE NORTH
AND WEST...POSSIBLY LIMITING THE INSTABILITY FOR LATER TODAY. FOR
NOW HAVE OPTED TO LEAN TOWARDS CURRENT MAV/NAM GUIDANCE DEPICTING
LESS CLOUDS TO THE EAST THOUGH STILL LEADING TO AFTERNOON HIGHS IN
THE LOWER TO MID 90S...RESPECTIVELY. MODIFIED SOUNDINGS FOR MOST
AREAS DUE SUPPORT CAPES RANGING FROM 2800 TO 3500 J/KG WHICH ALSO
SUPPORTS GOOD CELL GROWTH TODAY. WITH ALL SAID...BELIEVE WE WILL SEE
A GOOD ROUND OF STRONG THUNDERSTORMS TODAY POSSIBLY FORMING OVER
LOWER SECTIONS OF THE CWFA EARLY TODAY DUE TO THE BETTER INSTABILITY
NEAR THE COAST FOLLOWED BY FURTHER GROWTH TRANSITIONING INLAND LATER
THIS MORNING AS TEMPS STEADILY CLIMB TO THE MID 90S BY MIDDAY. CELL
MOVEMENT WILL BE TO THE SOUTH THROUGH TONIGHT. AS FOR TEMPS WILL
LEAN TOWARDS THE CURRENT MAV GUIDANCE THROUGH TODAY UNDERCUTTING
HIGHS A TAD MAINLY OVER WESTERN SECTIONS OF THE FORECAST DUE TO
BETTER CLOUDINESS BEGINNING EARLIER IN THE DAY.
DUE TO GOOD MOISTURE ALREADY IN PLACE AND IMPRESSIVE INSTABILITY
LATER TODAY WILL MENTION POSSIBLE STRONG TO SEVERE THUNDERSTORMS IN
THE HWO FOR TODAY AND EARLY TONIGHT. THE WET MICROBURST RISK FOR
TODAY IS HIGH. 32/EE
[FRIDAY THROUGH SATURDAY NIGHT]...WE WILL CONTINUE TO SEE SEVERAL
DISTURBANCES ROUNDING THE EASTERN PERIPHERY OF THE UPPER HIGH
PRESSURE CENTERED OVER THE SOUTHERN PLAINS APPROACH THE FORECAST
AREA FROM THE NORTH...RESULTING IN A MAINLY DIURNAL PATTERN OF
SCATTERED SHOWERS AND THUNDERSTORMS BOTH FRIDAY AND SATURDAY. THE
ENVIRONMENT WILL ALSO REMAIN FAVORABLE FOR STRONG TO POSSIBLY SEVERE
CONVECTION BOTH AFTERNOONS AS MLCAPES APPROACH 2000 TO 2500 J/KG
ACROSS THE ENTIRE FORECAST AREA. MAIN THREATS WILL MAINLY BE STRONG
WET MICROBURST WINDS...LIGHTNING...AND PROLONGED PERIODS OF HEAVY
RAIN AND LOCALIZED FLOODING DUE TO A SLOWER AND ERRATIC MOVEMENT OF
THE STORMS. HIGH TEMPERATURES BOTH DAYS WILL REMAIN SLIGHTLY ABOVE
NORMAL...RANGING FROM 90 TO 95 DEGREES. HIGHEST AFTERNOON HEAT
INDICES WILL RANGE FROM 98 TO 103 DEGREES BOTH FRIDAY AND SATURDAY.
LOWS BOTH NIGHTS WILL BE IN THE LOWER TO MID 70S INLAND AREAS...WITH
UPPER 70S ALONG THE BEACHES. /22
&&
.LONG TERM [SUNDAY THROUGH WEDNESDAY]...AN ELONGATED WEST TO EAST
UPPER RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE SOUTHERN STATES
INTO EARLY NEXT WEEK...AND THEN WEAKEN BY MIDWEEK AS AN UPPER TROUGH
REFORMS ALONG THE EAST COAST. TYPICAL MID SUMMER CONVECTION WILL
PERSIST THROUGH THE LONG TERM...WITH MAINLY DIURNAL DEVELOPMENT OF
SCATTERED SHOWERS AND THUNDERSTORMS FORECAST EACH DAY AS WE CONTINUE
TO SEE NUMEROUS DISTURBANCES MOVE OVER THE FORECAST AREA. HIGH
TEMPERATURES EACH DAY WILL REMAIN ABOVE NORMAL RANGING FROM 90 TO 95
DEGREES. HIGHEST AFTERNOON HEAT INDICES EACH AFTERNOON WILL CONTINUE
TO RANGE FROM 98 TO 103 DEGREES. LOWS EACH NIGHT THROUGH THE ENTIRE
LONG TERM WILL BE IN THE LOWER TO MID 70S INLAND AREAS...WITH UPPER
70S ALONG THE BEACHES. /22
&&
.AVIATION [02.12Z KMOB/KBFM/KPNS TAF ISSUANCES]...MOSTLY VFR TO MVFR
CONDITIONS THROUGH 12Z FRI. LOWER CEILINGS MOSTLY IN AND AROUND
SHOWERS AND THUNDERSTORMS MOVING SOUTHWARD TOWARDS THE COAST
THROUGHOUT THE DAY. GUSTY WINDS UP TO 35 KNOTS OR HIGHER WILL BE
POSSIBLY WITH THE STRONGER THUNDERSTORMS TODAY. AWAY FROM THE
THUNDERSTORMS WINDS WILL BE GENERALLY SOUTH TO SOUTHWEST AT 3 TO 6
KNOTS EARLY TODAY INCREASING TO 8 TO 12 KNOTS THIS AFTERNOON THEN
DIMINISHING TO 3 TO 6 KNOTS THIS EVENING AND OVERNIGHT. 32/EE
&&
.MARINE...A LIGHT TO MODERATE SOUTH TO SOUTHWEST FLOW WILL CONTINUE
OVER THE MARINE AREA THROUGH THE WEEKEND AS HIGH PRESSURE CONTINUES
OVER THE EASTERN GULF. BY EARLY NEXT WEEK SURFACE RIDGE REBUILDS
OVER NORTH CENTRAL GULF RESULTING IN A BETTER FLOW FROM THE WEST
SOUTHWEST BY EARLY NEXT WEEK. SEAS RANGING FROM 2 TO 3 FEET MOSTLY
DURING THE AFTERNOON AND EVENING HOURS WILL CONTINUE THROUGH EARLY
NEXT WEEK...POSSIBLY BUILDING LATE IN THE WEEK MOSTLY FROM INCREASED
SWELL FROM THE SOUTH DUE TO THE TD 5 MOVING INTO THE WESTERN
CARIB/SW GULF LATER IN THE WEEK. ALSO EXPECT A FEW STRONG TO
POSSIBLE SEVERE THUNDERSTORMS TO MOVE SOUTHWARD TOWARDS THE COAST
TODAY THROUGH FRIDAY AS A SERIES OF STRONG IMPULSES FROM THE NORTH
MOVE SOUTH ACROSS THE CENTRAL GULF COAST FOR THE NEXT COUPLE OF
DAYS. 32/EE
&&
.FIRE...SURFACE HIGH PRESSURE WILL REMAIN OVER THE GULF THROUGH
FRIDAY WITH A LIGHT WESTERLY TO SOUTHWESTERLY FLOW EXPECTED.
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST MAINLY DURING THE
AFTERNOONS THROUGH THE WEEKEND. DISPERSIONS WILL BE FAIR TO GOOD IN
THE AFTERNOON PRIMARILY DUE TO HOT TEMPERATURES AND DEEP MIXING
HEIGHTS.
FOG POTENTIAL AND OTHER REMARKS...LIGHT PATCHY FOG IS POSSIBLE DURING
THE EARLY MORNING HOURS...BUT IS NOT FORECAST TO BE A WIDESPREAD
CONCERN. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 95 74 93 74 / 40 20 30 20
PENSACOLA 96 78 93 77 / 40 20 40 20
DESTIN 92 78 91 77 / 50 30 40 20
EVERGREEN 96 73 94 71 / 40 20 40 20
WAYNESBORO 94 73 95 72 / 50 20 30 20
CAMDEN 97 72 94 72 / 50 20 40 20
CRESTVIEW 97 72 92 73 / 40 30 40 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 2, 9:30 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1030 AM CDT THU AUG 2 2012
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-031200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1030 AM CDT THU AUG 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
MOVE SOUTHWARD THROUGH THE AFTERNOON. SOME OF THESE THUNDERSTORMS
WILL BE CAPABLE OF BECOMING SEVERE DURING THE AFTERNOON AND EARLY
EVENING. THE GREATEST RISK OF SEVERE THUNDERSTORMS IS EXPECTED EAST
OF INTERSTATE 65 WHERE THE MOST UNSTABLE AIRMASS IS LOCATED. THE
PRIMARY THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH. LARGE
HAIL IS ALSO POSSIBLE IN THE STRONGER STORMS. IN ADDITION...FREQUENT
CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN WILL CONTINUE TO BE
THREATS.
OUTSIDE OF THE THUNDERSTORMS...HEAT INDEX VALUES OF 103 TO 107 CAN
BE EXPECTED TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH
AFTERNOON. A FEW THUNDERSTORMS MAY APPROACH SEVERE LIMITS EACH DAY
WITH STRAIGHT LINE WINDS THE PRIMARY THREAT. FREQUENT LIGHTNING AND
HEAVY RAINFALL CAN ALSO BE EXPECTED WITH ANY THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH TUESDAY.
GMZ630-650-655-670-675-031200-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1030 AM CDT THU AUG 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH
TONIGHT. GUSTY STRAIGHT LINE WINDS AND FREQUENT LIGHTNING CAN BE
EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FOR THE REMAINDER
OF THE FORECAST PERIOD. GUSTY STRAIGHT LINE WINDS AND FREQUENT
LIGHTNING CAN BE EXPECTED.
In the hours before
Special weather statement, Aug 2, 11:05 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1205 PM CDT THU AUG 2 2012
ALZ062-064-021730-
UPPER BALDWIN AL-LOWER BALDWIN AL-
1205 PM CDT THU AUG 2 2012
...A STRONG THUNDERSTORM WILL AFFECT WESTERN BALDWIN COUNTY IN
SOUTHWEST ALABAMA...THROUGH 1230 PM CDT...
AT 1203 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPANISH
FORT...OR 8 MILES SOUTHWEST OF STAPLETON...AND MOVING EAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
STAPLETON... SPANISH FORT... DAPHNE...
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 34 AND 43.
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.
&&
Special weather statement, Aug 2, 11:09 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1209 PM CDT THU AUG 2 2012
ALZ054-056>058-060-021815-
BUTLER AL-CONECUH AL-COVINGTON AL-CRENSHAW AL-WILCOX AL-
1209 PM CDT THU AUG 2 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BUTLER...NORTHERN
CONECUH...NORTHWESTERN COVINGTON...NORTHWESTERN CRENSHAW AND EASTERN
WILCOX COUNTIES IN SOUTHWEST ALABAMA...THROUGH 115 PM CDT...
AT 1206 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 22 MILES NORTHWEST OF GREENVILLE TO 11 MILES WEST
OF GREENVILLE TO 9 MILES NORTH OF EVERGREEN...AND MOVING EAST AT 15
MPH.
* LOCATIONS IMPACTED INCLUDE...
MCKENZIE... I65 AND CR 7... I65 AND AL 185...
I65 AND AL 106... I65 AND AL 10... GREENVILLE...
GEORGIANA... I65 AND US 84... I65 AND CR 29...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 91 AND 139.
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.
&&
Special weather statement, Aug 2, 11:28 AM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1228 PM CDT THU AUG 2 2012
FLZ002-021800-
COASTAL ESCAMBIA FL-
1228 PM CDT THU AUG 2 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN ESCAMBIA COUNTY IN
NORTHWEST FLORIDA...THROUGH 100 PM CDT...
AT 1226 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOULDING...OR
8 MILES NORTHWEST OF ORIOLE BEACH...AND MOVING NORTH AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
WEST PENSACOLA... WARRINGTON... PENSACOLA...
GOULDING... GONZALEZ... FERRY PASS...
ENSLEY... BRENT... BELLVIEW...
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 4 AND 16.
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.
&&
Special weather statement, Aug 2, 11:29 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1229 PM CDT THU AUG 2 2012
FLZ001>003-021800-
INLAND SANTA ROSA FL-INLAND ESCAMBIA FL-COASTAL ESCAMBIA FL-
1229 PM CDT THU AUG 2 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SANTA ROSA AND
CENTRAL ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...THROUGH 100 PM
CDT...
AT 1226 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF MOLINO...OR 15 MILES SOUTHWEST OF PINE LEVEL...AND MOVING NORTH AT
5 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOLINO... CENTURY...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.
&&
Thunderstorm Wind, Escambia
- When
- August 2, 11:30 AM CST to 11:32 AM CST
- Where
- Escambia County, Pensacola
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 30.420, -87.220
Winds estimated at 60 mph downed trees and powerlines.
Thunderstorm Wind, Escambia
- When
- August 2, 12:00 PM CST to 12:02 PM CST
- Where
- Escambia County, Pensacola
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Broadcast Media
- Coordinates
- 30.420, -87.220
Winds estimated at 60 mph downed a tree on house and downed powerlines.
Thunderstorm Wind, Escambia
- When
- August 2, 1:00 PM CST to 1:02 PM CST
- Where
- Escambia County, Pensacola
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 30.420, -87.220
Winds estimated at 60 mph blew windows out of a bus at 9th and College Blvd.
Lightning, Santa Rosa
- When
- August 2, 1:20 PM CST to 1:22 PM CST
- Where
- Santa Rosa County, Navarre
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 30.400, -86.870
A 54 year old Male was stuck by lightning and suffered minor injuries.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, August 2, 20122 deaths · 1 event
- Heat in Alabama, August 2, 20121 death · 1 event
- Flash Flood and Damaging Winds in Georgia, August 2, 20128 injured · $124,000 · 50 kt wind · 5 events
- Lightning Strikes in Nebraska, August 2 to 3, 2012$400,000 · 6 events
- Wildfire in Nebraska, August 2 to 3, 2012$400,000 · 3 events
- Damaging Wind and Lightning Strike in Alabama, August 2, 20121 injured · $110,000 · 2 events
- Hail and Damaging Winds in South Dakota, August 2, 2012$65,000 · 1.75 in hail · 13 events
- Damaging Wind in Michigan, August 2, 2012$100,000 · 60 kt wind · 1 event
- Hail in Wyoming, August 2, 2012$60,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Georgia, August 2, 2012$55,000 · 1 in hail · 3 events
- Flash Flood and Hail in North Carolina, August 2, 2012$20,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Virginia, August 2, 2012$21,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 408783, 408780, 408782, 408781.